Jump to content
Important Survey - Please Participate ×

Ready to start tapering Ativan


[su...]

Recommended Posts

Hi there! I've posted before about tapering but wasn't quite ready to yet because I was still trying to get stabilized somewhat after going through horrendous Paxil withdrawal. Those symptoms have been getting better and I am feeling ready to start decreasing my Lorazepam...(generic ativan).

 

I have been taking .5 mg in morning and .25 mg afternoon for the past 9 or 10 weeks. I have most of my anxiety in the morning so that is why I take the bigger dose. I would like to know if it is best to just cut out the afternoon dose of .25 or is that too big of a drop? My Dr. Was going to start tapering me off next month by .25mg but I want to try to do it now. I feel I'm ready. I just don't want to experience any severe symptoms that is my fear since going through Paxil withdrawal was a living nightmare! Any suggestions on what I need to do is greatly appreciated!

 

 

Link to comment
Share on other sites

Hi Sunnydayze,

 

You may want to read about tapering schedules if you haven't.  A cut of .25 is, in my opinion, way too much.  There should be taper plan details to check out that will help you figure out a schedule, and many people who have tapered previously can give you feedback about the plan you devise.

 

I am doing a very slow, very small cuts direct taper from Lorazepam, which is not typical.  You may want to get feedback about more typical taper plans. 

 

Good luck.

 

Yael

 

 

Link to comment
Share on other sites

I'm just cutting the .25 mg in half.  This is Lorazepam I'm taking and .5 mg is the smallest pill it comes in. Is it normal to already feel somewhat jittery after only reducing it by .125 the second day? Because I do.  My Dr was planning on just cutting out my afternoon dose and I thought that would be too big of drop too so I just decided to cut the .25 in half.
Link to comment
Share on other sites

I guess no one is seeing my posts? I don't know where else on here to get my questions answered. I am just wanting to know if I'm doing my taper properly? I am also wondering how long I should wait before each drop??
Link to comment
Share on other sites

Hi sunnydayze,

 

Your dose is .75 mgs a day, .5 in the am and .25 in the pm and you've cut your afternoon dose by .125 and your pill size is .50?  Yes, it's normal to feel the way you're feeling, and if you can tolerate it, then you should probably continue to cut .125 of your afternoon dose for week or two.

 

I think it's a good idea for you to start to taper now, since you say you feel ready to do this.  Cutting your dose by .25 sounds too fast to me, so it's good you're starting now.  If you begin to feel too horrible, we can tell you how to do simple titration, this will allow you to taper a bit slower without doing a full blown titration.  Would you like to hear about this?

 

Pam

Link to comment
Share on other sites

Thanks Pam! Well I'm on day 4 today of cutting. Also im feeling somewhat down in mood as well. Why?? I can't believe this small of cut is causing me to feel somewhat anxious and moody already? So will it stabilize?? I'm tolerating it but I just don't like feeling this way.  Ive only been taking .75 mg for approximately 10 weeks. Should I just continue at cutting .125 every two weeks? Also yes I would like to hear about the titration method too.  If I'm having a really rough time will it mess up my taper if I have to take the other .125 once in a while?
Link to comment
Share on other sites

Pam I forgot to answer that yes my pill size is .50 so this is already a tiny pill. I have to correct myself and say that I started out with just one .50 pill every day for like 3 weeks then added the .25 mg on in the afternoon and have been taking the total .75mg for going on give or take 11 weeks.
Link to comment
Share on other sites

Hi sunnydayze,

 

Yes, small cuts of Lorazepam can cause the symptoms you describe.  It is hard to believe, but benzodiazepines do this to people.  In my opinion, increasing your dose once in a while is not helpful.  Again, I don't have firsthand experience with this as I have not done this in the year I have been tapering.  But, from my experience with Lorazepam prior to tapering, and the posts of many people, not being consistent with your doses will impede your recovery.

 

Can't address the titration question as I have never titrated.  I use liquid Lorazepam.

 

My taper plan was devised by my doctor and me, and based on observations from support website posts.  I have found that cutting very slowly has helped keep my symptoms more manageable, and easier to live with.  Which is not to say I don't have symptoms, I do, but they are not as severe as when I started to taper and was so sick.  I was trying to cut every two weeks and it did not work for me.  Everyone is different.

 

Hang in there.  You are off to a good start.  Stay in contact with people.  You can get feedback about symptoms on withdrawal symptoms thread.

 

take care,

 

Yael

 

 

Link to comment
Share on other sites

Hi sunnydayze,

 

In my opinion dropping .25 is too fast.  You would do better with a water titration taper and then you could divide it in two doses.  You can also hold if you feel too many symptoms.  Check out the water titration board and you will get other opinions.

 

Welcome

Popcornlady

Link to comment
Share on other sites

sunnydayze,

 

I agree with the others, for me the cuts you are proposing seem large.  Lorazepam is a very powerful benzo with a short half-life, leaving you very vulnerable to harsh withdrawal. I too dry-cut from Lorazepam; however, I only made very teensy cuts every 2-4 weeks (or even longer) depending on what I was feeling and how stable I needed to be to survive all of my life responsibilities.  In order to make the teensy cuts I used a nail file...and spent a lot of time comparing segments of each table to make sure they were uniform in size! Oh, those were the days...NOT!!!  Anyway, that's how I managed my dry cut. I was so glad to finally throw that nail file out! I also ended up taking 2 1/2 years to totally taper...if I had known that it would take that long from the get-go I would have lost my mind; however, in the end, it was the only thing that worked for me, and it is so worth it even though I am still in the post-benzo recovery stage at 4 months off.  Best of luck to you.  I'm sure many people here will support you on this tapering journey. 

 

Sophia

Link to comment
Share on other sites

Just to give you an idea of what simple titration is, you could put your .125 mg pill into a cup of water and drink half, then save the rest for the next day.  This allows you to reduce by .0625, if cutting the pills is too difficult.
Link to comment
Share on other sites

Thank you all so much for your help. I am so tired of tapering off stuff! I tapered off and have been through hello with withdrawal from Paxil back in July after being on it for 4 years. I had got on lorazepam to help with those symptoms and have been feeling much better from the Paxil withdrawal that's why I'm wanting to get off this too. I am just scared because of it. Maybe my worrying is just making my symptoms worse than they actually are. So do you think I should hold at this dose I just dropped to for two weeks? Then go down another .125mg?.....that would eliminate the afternoon dose then.  I checked out the water titration board but don't really understand how to do it.
Link to comment
Share on other sites

Holding this current reduction for a week or two is what we typically suggest, then reducing by that same amount again, if you're feeling okay with it would be fine.  Oh and worrying will ramp up your stress and you'll feel worse, so try to avoid doing that, easier said than done, I know.  :(

 

I wasn't suggesting a full blown titration for you, I was just talking about putting your pill into a cup of water and drinking half, no big deal, really.  Here are a couple of video's you can watch to help you understand what titration is.

 

Part 1

Part 2

Link to comment
Share on other sites

×
×
  • Create New...